Alert archive / Utah / High Wind Watches in 2011

High Wind Watch 6, NWS Salt Lake City, UT

May 14, 2011

NWS Salt Lake City, UT issued this high wind watch at May 14, 2011, 9:58 AM MDT. It took effect at May 15, 2011, 12:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 14, 2011, 9:58 AM MDT (15:58 UTC)
In effect from
May 15, 2011, 12:00 PM MDT
Expired
May 15, 2011, 4:14 AM MDT
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

240 
WWUS75 KSLC 141558
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
958 AM MDT SAT MAY 14 2011

...STRONG WINDS POSSIBLE ACROSS WESTERN UTAH ON SUNDAY AFTERNOON...

.A COLD FRONT IS EXPECTED TO CROSS THE VALLEYS OF WESTERN UTAH
DURING THE LATE AFTERNOON AND EVENING HOURS ON SUNDAY ALLOWING
SOUTHERLY WINDS TO INCREASE AHEAD OF THE FRONT. LATE DAY TIMING
AND LACK OF PRE-FRONTAL CLOUD COVER WILL PROMOTE FURTHER
STRENGTHENING OF THE FRONT SUNDAY AFTERNOON...ALLOWING FOR STRONG
WINDS ALOFT TO SURFACE DURING THE WARM AFTERNOON HOURS. 

UTZ002-003-005-015-016-150500-
/O.NEW.KSLC.HW.A.0006.110515T1800Z-110516T0300Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE...WENDOVER...SNOWVILLE...DELTA...
FILLMORE...BEAVER...CEDAR CITY...MILFORD
958 AM MDT SAT MAY 14 2011

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING.


* AFFECTED AREA: THE WESTERN VALLEYS OF UTAH...AND THE WASATCH
  FRONT BETWEEN OGDEN AND UTAH VALLEY...INCLUDING SALT LAKE AND
  TOOELE COUNTIES.

* WINDS: SOUTH TO SOUTHWEST WINDS 35 TO 45 MPH WITH ISOLATED GUSTS
  TO 60 MPH.

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING HOURS...WITH THE
  POTENTIAL FOR STRONG WINDS DEVELOPING IN THE AFTERNOON HOURS.

* IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ON EAST-WEST ORIENTED
  ROADWAYS. THIS INCLUDES INTERSTATE 80 FROM THE SALT LAKE VALLEY
  WEST TO WENDOVER...AND THE HIGHWAY 6 CORRIDOR WEST OF DELTA. STRONG
  WINDS MAY CREATE AREAS OF BLOWING DUST...POTENTIALLY REDUCING
  VISIBILITIES BELOW 1 MILE. ADDITIONALLY...WIND SENSITIVE
  OPERATIONS COULD BE AFFECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
400 
WWUS75 KSLC 150158
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
758 PM MDT SAT MAY 14 2011

...STRONG WINDS ACROSS WESTERN UTAH ON SUNDAY AFTERNOON...

.A DEVELOPING COLD FRONT ACROSS CENTRAL NEVADA THIS EVENING WILL
MOVE SLOWLY EAST...REACHING THE UTAH AND NEVADA BORDER REGION
MIDDAY SUNDAY. VERY STRONG SOUTHERLY WINDS WILL EXIST AHEAD OF THE
COLD FRONT...ESPECIALLY SUNDAY AFTERNOON THROUGH EARLY SUNDAY
EVENING. WINDS WILL REMAIN STRONG OUT OF THE WEST FOR A FEW HOURS
BEHIND THE FRONT SUNDAY EVENING. 

UTZ002-003-005-015-016-151200-
/O.CON.KSLC.HW.A.0006.110515T1800Z-110516T0300Z/
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-
GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH-
SOUTHWEST UTAH-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL...
SALT LAKE CITY...TOOELE...WENDOVER...SNOWVILLE...DELTA...
FILLMORE...BEAVER...CEDAR CITY...MILFORD
758 PM MDT SAT MAY 14 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

* AFFECTED AREA: THE WESTERN VALLEYS OF UTAH...AND THE WASATCH 
  FRONT BETWEEN OGDEN AND UTAH VALLEY...INCLUDING SALT LAKE AND 
  TOOELE COUNTIES. 

* WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH ISOLATED
  GUSTS NEAR 60 MPH. 

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING HOURS...WITH
  STRONG SOUTHERLY WINDS DEVELOPING BY EARLY SUNDAY AFTERNOON.
 
* IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ON EAST-WEST
  ORIENTED ROADWAYS. THIS INCLUDES INTERSTATE 80 FROM THE SALT 
  LAKE VALLEY WEST TO WENDOVER...AND THE HIGHWAY 6 CORRIDOR 
  WEST OF DELTA. STRONG WINDS MAY CREATE AREAS OF BLOWING 
  DUST... POTENTIALLY REDUCING VISIBILITIES BELOW 1 MILE. 
  ADDITIONALLY... WIND SENSITIVE OPERATIONS COULD BE AFFECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
059 
WWUS75 KSLC 150539
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1139 PM MDT SAT MAY 14 2011

...STRONG WINDS ACROSS WESTERN UTAH ON SUNDAY AFTERNOON...

.HIGH PRESSURE SITUATED ACROSS WYOMING TONIGHT IS RESULTING IN
STRONG EASTERLY CANYON WINDS ACROSS PORTIONS OF NORTHERN UTAH.
THESE STRONG WINDS WILL CONTINUE THROUGH SUNRISE SUNDAY BEFORE
DIMINISHING. OTHERWISE A DEVELOPING COLD FRONT ACROSS CENTRAL
NEVADA TONIGHT WILL MOVE SLOWLY EAST...REACHING THE UTAH AND
NEVADA BORDER REGION MIDDAY SUNDAY. VERY STRONG SOUTHERLY WINDS
WILL EXIST AHEAD OF THE COLD FRONT...ESPECIALLY SUNDAY AFTERNOON
THROUGH EARLY SUNDAY EVENING. WINDS WILL REMAIN STRONG OUT OF THE
WEST FOR A FEW HOURS BEHIND THE FRONT SUNDAY EVENING.

UTZ002-151400-
/O.NEW.KSLC.WI.Y.0020.110515T0539Z-110515T1500Z/
/O.CON.KSLC.HW.A.0006.110515T1800Z-110516T0300Z/
NORTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL
1139 PM MDT SAT MAY 14 2011

...WIND ADVISORY IN EFFECT UNTIL 9 AM MDT SUNDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MDT SUNDAY. A HIGH WIND
WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING. 

* AFFECTED AREA: THE NORTHERN WASATCH FRONT.

* WINDS: EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH THROUGH 9
  AM SUNDAY...WITH THE STRONGEST WINDS NEAR THE CANYONS. SUNDAY
  AFTERNOON SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH ISOLATED
  GUSTS NEAR 60 MPH ARE POSSIBLE.

* TIMING: STRONG EAST WINDS WILL CONTINUE THROUGH EARLY SUNDAY
  MORNING...WITH THE STRONGEST WINDS NEAR THE MOUTHS OF THE
  CANYONS. WINDS ARE EXPECTED TO SWITCH TO SOUTH SUNDAY
  MORNING...AND INCREASE DURING THE DAY WITH STRONG SOUTHERLY
  WINDS DEVELOPING BY EARLY SUNDAY AFTERNOON.

* IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ON NORTH-SOUTH
  ORIENTED ROADWAYS NEAR THE MOUTHS OF THE CANYONS THROUGH SUNDAY
  MORNING...INCLUDING I-15 AND HIGHWAY 89. ON SUNDAY AFTERNOON
  STRONG CROSSWINDS CAN BE EXPECTED ON EAST-WEST ORIENTED
  ROADWAYS. STRONG WINDS MAY CREATE AREAS OF BLOWING DUST...
  POTENTIALLY REDUCING VISIBILITIES BELOW 1 MILE. ADDITIONALLY...
  WIND SENSITIVE OPERATIONS COULD BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.



&&

$$

UTZ001-006-007-151400-
/O.NEW.KSLC.WI.Y.0020.110515T0539Z-110515T1500Z/
CACHE VALLEY/UTAH PORTION-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...HUNTSVILLE...
PARK CITY...HEBER CITY...WOODRUFF...RANDOLPH
1139 PM MDT SAT MAY 14 2011

...WIND ADVISORY IN EFFECT UNTIL 9 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM MDT SUNDAY. 

* AFFECTED AREA: THE CACHE VALLEY...NORTHERN WASATCH
  MOUNTAINS...AND WASATCH MOUNTAIN VALLEYS NORTH OF I-80.

* WINDS: EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE
  EXPECTED...WITH THE STRONGEST WINDS NEAR THE MOUTHS OF CANYONS
  ON EASTERN BENCHES. 

* TIMING: GUSTY WINDS WILL CONTINUE THROUGH 9AM SUNDAY MORNING
  BEFORE DIMINISHING. 

* IMPACTS: STRONG CROSS WINDS CAN BE EXPECTED ALONG NORTH-SOUTH
  ORIENTED ROADWAYS...PARTICULARLY NEAR CANYON MOUTHS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ003-005-015-016-151400-
/O.CON.KSLC.HW.A.0006.110515T1800Z-110516T0300Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
1139 PM MDT SAT MAY 14 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

* AFFECTED AREA: THE WESTERN VALLEYS OF UTAH...AND THE WASATCH 
  FRONT BETWEEN OGDEN AND UTAH VALLEY...INCLUDING SALT LAKE AND 
  TOOELE COUNTIES. 

* WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH ISOLATED 
  GUSTS NEAR 60 MPH.

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING HOURS...WITH 
  STRONG SOUTHERLY WINDS DEVELOPING BY EARLY SUNDAY AFTERNOON.

* IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ON EAST-WEST 
  ORIENTED ROADWAYS. THIS INCLUDES INTERSTATE 80 FROM THE SALT 
  LAKE VALLEY WEST TO WENDOVER...AND THE HIGHWAY 6 CORRIDOR 
  WEST OF DELTA. STRONG WINDS MAY CREATE AREAS OF BLOWING 
  DUST... POTENTIALLY REDUCING VISIBILITIES BELOW 1 MILE. 
  ADDITIONALLY... WIND SENSITIVE OPERATIONS COULD BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
534 
WWUS75 KSLC 151014
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
414 AM MDT SUN MAY 15 2011

...STRONG WINDS ACROSS WESTERN UTAH ON SUNDAY AFTERNOON...

.HIGH PRESSURE SITUATED ACROSS WYOMING TONIGHT IS RESULTING IN
STRONG EASTERLY CANYON WINDS ACROSS PORTIONS OF NORTHERN UTAH.
THESE STRONG WINDS WILL CONTINUE THROUGH SUNRISE SUNDAY BEFORE
DIMINISHING. OTHERWISE A DEVELOPING COLD FRONT ACROSS CENTRAL
NEVADA TONIGHT WILL MOVE SLOWLY EAST...REACHING THE UTAH AND
NEVADA BORDER REGION MIDDAY SUNDAY. VERY STRONG SOUTHERLY WINDS
WILL EXIST AHEAD OF THE COLD FRONT...ESPECIALLY SUNDAY AFTERNOON
THROUGH EARLY SUNDAY EVENING. WINDS WILL REMAIN STRONG OUT OF THE
WEST FOR A FEW HOURS BEHIND THE FRONT SUNDAY EVENING.

UTZ002-151815-
/O.UPG.KSLC.HW.A.0006.110515T1800Z-110516T0300Z/
/O.NEW.KSLC.HW.W.0008.110515T1800Z-110516T0300Z/
/O.CON.KSLC.WI.Y.0020.000000T0000Z-110515T1500Z/
NORTHERN WASATCH FRONT-
INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL
414 AM MDT SUN MAY 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* AFFECTED AREA: THE NORTHERN WASATCH FRONT.

* WINDS: EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH THROUGH 9
  AM...WITH THE STRONGEST WINDS NEAR THE CANYONS. THIS AFTERNOON
  AND EVENING SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH ISOLATED
  GUSTS NEAR 60 MPH ARE EXPECTED.

* TIMING: STRONG EAST WINDS WILL CONTINUE THROUGH MID
  MORNING...WITH THE STRONGEST WINDS NEAR THE MOUTHS OF THE
  CANYONS. WINDS ARE EXPECTED TO SWITCH TO SOUTH LATE THIS
  MORNING...THEN INCREASE DURING THE DAY WITH STRONG SOUTHERLY
  WINDS DEVELOPING BY EARLY THIS AFTERNOON.

* IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ON NORTH-SOUTH
  ORIENTED ROADWAYS NEAR THE MOUTHS OF THE CANYONS THROUGH MID
  MORNING...INCLUDING I-15 AND HIGHWAY 89. THIS AFTERNOON STRONG
  CROSSWINDS CAN BE EXPECTED ON EAST-WEST ORIENTED ROADWAYS.
  STRONG WINDS MAY CREATE AREAS OF BLOWING DUST... POTENTIALLY
  REDUCING VISIBILITIES BELOW 1 MILE. ADDITIONALLY... WIND
  SENSITIVE OPERATIONS COULD BE AFFECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY
HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN
HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE
CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ003-005-015-016-151815-
/O.UPG.KSLC.HW.A.0006.110515T1800Z-110516T0300Z/
/O.NEW.KSLC.HW.W.0008.110515T1800Z-110516T0300Z/
SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS-
WEST CENTRAL UTAH-SOUTHWEST UTAH-
INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER...
SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD
414 AM MDT SUN MAY 15 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: THE WESTERN VALLEYS OF UTAH...AND THE WASATCH 
  FRONT BETWEEN OGDEN AND UTAH VALLEY...INCLUDING SALT LAKE AND 
  TOOELE COUNTIES. 

* WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS NEAR 60
  MPH.

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING HOURS...WITH
  STRONG SOUTHERLY WINDS DEVELOPING BY EARLY THIS AFTERNOON. WINDS
  WILL CONTINUE INTO SUNDAY EVENING BEFORE DIMINISHING.

* IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ON EAST-WEST ORIENTED
  ROADWAYS. THIS INCLUDES INTERSTATE 80 FROM THE SALT LAKE VALLEY
  WEST TO WENDOVER...AND THE HIGHWAY 6 CORRIDOR WEST OF DELTA.
  STRONG WINDS MAY CREATE AREAS OF BLOWING DUST...POTENTIALLY
  REDUCING VISIBILITIES BELOW 1 MILE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY
HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN
HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE
CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS.

&&

$$

UTZ004-013-014-019>021-151815-
/O.NEW.KSLC.WI.Y.0021.110515T1800Z-110516T0300Z/
SOUTHERN WASATCH FRONT-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...LEHI...PROVO...NEPHI...GREEN RIVER...
HANKSVILLE...MANTI...RICHFIELD...ST GEORGE...KANAB...ESCALANTE...
BULLFROG
414 AM MDT SUN MAY 15 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* AFFECTED AREA: THE SOUTHERN WASATCH FRONT...SANPETE AND SEVIER
  VALLEYS...SAN RAFAEL SWELL...UTAHS DIXIE AND ZION NATIONAL
  PARK...SOUTH CENTRAL UTAH AND GLEN CANYON RECREATION AREA/LAKE
  POWELL. 

* WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH.

* TIMING: WINDS ARE EXPECTED TO STRENGTHEN BY EARLY
  AFTERNOON...AND CONTINUE THROUGH EARLY EVENING BEFORE
  DIMINISHING.

* IMPACTS: STRONG CROSSWINDS CAN BE EXPECTED ON EAST-WEST ORIENTED
  ROADWAYS. IN ADDITION THE STRONG WINDS MAY CREATE DANGEROUS
  BOATING CONDITIONS ON LAKE POWELL. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES...PARTICULARLY LAKE POWELL. THESE WINDS WILL CREATE VERY
CHOPPY WATER AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP
SMALL CRAFT. FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT
ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ001-006-007-151500-
/O.CON.KSLC.WI.Y.0020.000000T0000Z-110515T1500Z/
CACHE VALLEY/UTAH PORTION-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-
INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...HUNTSVILLE...
PARK CITY...HEBER CITY...WOODRUFF...RANDOLPH
414 AM MDT SUN MAY 15 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* AFFECTED AREA: THE CACHE VALLEY...NORTHERN WASATCH MOUNTAINS...
  AND WASATCH MOUNTAIN VALLEYS NORTH OF I-80. 

* WINDS: EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE 
  EXPECTED...WITH THE STRONGEST WINDS NEAR THE MOUTHS OF 
  CANYONS ON EASTERN BENCHES.

* TIMING: GUSTY WINDS WILL CONTINUE THROUGH 9AM BEFORE
  DIMINISHING.

* IMPACTS: STRONG CROSS WINDS CAN BE EXPECTED ALONG NORTH-SOUTH 
  ORIENTED ROADWAYS...PARTICULARLY NEAR CANYON MOUTHS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at May 14, 5:04 AM MDT, 4 hours 54 minutes earlier.

Area forecast discussion, May 14, 5:04 AM MDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
504 AM MDT SAT MAY 14 2011

.SYNOPSIS...AN APPROACHING STORM SYSTEM WILL BRING INCREASING
SOUTHERLY FLOW TODAY THROUGH SUNDAY. THIS SYSTEM WILL IMPACT THE
AREA SUNDAY NIGHT THROUGH THURSDAY.

&&

.DISCUSSION...EARLY MORNING WATER VAPOR IMAGERY AND OBJECTIVE
ANALYSIS SHOW A DEEP UPPER LOW SPINNING OFF THE PACIFIC
COAST...WITH SOUTHERLY FLOW ALOFT SPREADING ACROSS THE FORECAST
AREA. MOISTURE EMBEDDED WITHIN THIS FLOW IS ALLOWING FOR ISOLATED
SHOWERS ACROSS PORTIONS OF WESTERN UTAH THIS MORNING. WITH DAYTIME
HEATING ANTICIPATE ADDITIONAL CONVECTION TO DEVELOP THIS
AFTERNOON/EVENING AND HAVE RETAINED ISOLATED SHOWERS/THUNDERSTORMS
FOR THIS PERIOD.

OTHERWISE A VERY MILD AIRMASS WILL REMAIN ACROSS THE REGION
THROUGH THE WEEKEND WITH TEMPERATURES RUNNING 10-15 DEGREES ABOVE
CLIMO. SOUTHERLY FLOW ALOFT LOOKS TO STRENGTHEN CONSIDERABLY
SUNDAY AS UPPER LOW BEGINS TO MOVE INLAND.

LEAD SHORTWAVE LOOKS TO EJECT JUST NORTH/WEST OF THE FORECAST AREA
SUNDAY NIGHT INTO MONDAY. DRY SLOT ALOFT SHOULD NEGATE PRECIP
THREAT THROUGH MONDAY...AND WILL NEED TO WAIT FOR SECONDARY WAVE
TO EJECT TUESDAY INTO WEDNESDAY ACROSS THE AREA.

&&

.HYDROLOGY...ABOVE NORMAL TEMPERATURES AND SUNSHINE WILL CONTRIBUTE
TO CONTINUED MID AND HIGH ELEVATION SNOW MELT THROUGH SUNDAY. RIVERS
ARE FORECAST TO RESPOND BY RISING THROUGH THE WEEKEND TOWARD AND
ABOVE FLOOD STAGE ON SOME RIVERS.

THE BLACKSMITH FORK REMAINS WELL ABOVE FLOOD STAGE EARLY THIS
MORNING...AND WILL REMAIN ABOVE FLOOD STAGE THROUGH TUESDAY.
ADDITIONALLY THE SOUTH FORK OF THE OGDEN RIVER HAS EXCEEDED FLOOD
STAGE AS WELL. OTHER GAGED RIVERS ARE ALL BELOW FLOOD STAGE BUT
WILL CONTINUE TO INCREASE TOWARD BANKFULL OR ABOVE FLOOD STAGE
THROUGH THE WEEKEND.

COOLER CONDITIONS OF 5-15 DEGREES BELOW AVERAGE ARE EXPECTED NEXT
WEEK...THOUGH SHOWERS...MAINLY TUESDAY MORNING...WILL CONTRIBUTE
TO RUN OFF THROUGH MID WEEK.

&&

.AVIATION...WINDS WILL REMAIN SOUTH TO SOUTHEASTERLY THROUGH EARLY
AFTERNOON. THERE IS A 40 PERCENT CHANCE WINDS WILL NOT SHIFT THE
NORTHWEST LATER THIS AFTERNOON AND WILL REMAIN SOUTH/SOUTHEASTERLY
INTO THE OVERNIGHT HOURS SATURDAY.

&&

.FIRE WEATHER...A PACIFIC SYSTEM WILL MOVE ONSHORE THE WEST COAST
SUNDAY...BRINGING VERY STRONG WINDS TO MUCH OF THE DISTRICT.
HUMIDITIES WILL BE LOW...ESPECIALLY ACROSS SOUTHERN AND EASTERN
PORTIONS OF THE STATE. AS THE PACIFIC SYSTEM MOVES FURTHER INLAND ON
MONDAY...WINDS MAY AGAIN BE GUSTY ACROSS PORTIONS OF EASTERN UTAH.

A MUCH COOLER AIRMASS WILL BUILD IN BEHIND THE PACIFIC SYSTEM
TUESDAY...AND REMAIN IN PLACE THROUGH AT LEAST FRIDAY.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WATCH THROUGH MONDAY EVENING FOR UTZ001-002-006-007-009.

WY...NONE.
&&

SEAMAN/KRUSE

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 14, 5:58 AM MDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
558 AM MDT SAT MAY 14 2011

UTZ001>016-019>021-517-518-WYZ021-151200-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
558 AM MDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

MILD CONDITIONS ARE EXPECTED ONCE AGAIN TODAY ACROSS THE OUTLOOK
AREA. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE...PRIMARILY
THIS AFTERNOON AND EVENING. GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED WITH ANY STORMS WHICH DEVELOP.

RIVER FLOWS REMAIN COLD AND ELEVATED...WITH FLOODING OCCURRING ON
THE BLACKSMITH FORK RIVER AND SOUTH FORK OF THE OGDEN RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WARM CONDITIONS WILL PERSIST THROUGH THE WEEKEND. SNOWMELT WILL
CONTINUE...WITH RUNOFF RESULTING IN RISING WATERS AND POSSIBLE
FLOODING ON AREA RIVERS...PARTICULARLY ACROSS NORTHERN UTAH.
CONSULT THE FLOOD WATCH FOR FURTHER DETAILS.

GUSTY SOUTH WINDS ARE EXPECTED TO DEVELOP SUNDAY...PARTICULARLY
ACROSS WESTERN UTAH. THIS IS IN ADVANCE OF A COOL PACIFIC STORM
SYSTEM WHICH WILL MOVE INTO THE GREAT BASIN MONDAY...AND REMAIN IN
PLACE THROUGH MID-WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 4:57 AM MDTAreal Flood WarningSLCWeber54 hr

Nearby

High Wind Watches in Utah, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.